Bulletin of the American Mathematical Society

Review: Magnus R. Hestenes, Optimization theory, the finite dimensional case

Robert G. Jeroslow

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 83, Number 3 (1977), 324-335.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183538787

Citation

Jeroslow, Robert G. Review: Magnus R. Hestenes, Optimization theory, the finite dimensional case. Bull. Amer. Math. Soc. 83 (1977), no. 3, 324--335. https://projecteuclid.org/euclid.bams/1183538787


Export citation

References

  • 1. K. J. Arrow, F. J. Gould and S. M. Howe, A general saddle point result for constrained optimization, Math. Programming 5 (1973), 225-234. MR 48 #7983.
  • 2. K. J. Arrow and R. M. Solow, Gradient methods for constrained maxima with weakened assumptions, Studies in Linear and Nonlinear Programming (K. J. Arrow, L. Hurwicz and H. Uzawa, editors), vol. II, Stanford Univ. Press, Stanford, Calif., 1958, pp. 166-176. MR 21 #7115.
  • 3. R. J. Duffin, Linearizing geometric programs, SIAM Rev. 12 (1970), 211-227. MR 44 #3702.
  • 4. R. J. Duffin, E. L. Peterson and C. Zener, Geometric programming: Theory and application, Wiley, New York and London, 1967. MR 35 #5225.
  • 5. B. C. Eaves and H. Scarf, The solution of systems of piecewise linear equations, Mathematics of Operations Research 1 (1976), 1-27.
  • 6. H. Everett III, Generalized Lagrange multiplier method for solving problems of optimum allocation of resources, Operations Res. 11 (1963), 399-417. MR 27 #2340.
  • 7. A. V. Fiacco and G. P. McCormick, Nonlinear programming: Sequential unconstrained minimization techniques, Wiley, New York and London, 1968. MR 39 #5152.
  • 8. F. J. Gould, Extensions of Lagrange multipliers in nonlinear programming, SIAM J. Appl. Math. 17 (1969), 1280-1297. MR 41 #8031.
  • 9. F. J. Gould and J. W. Tolle, A necessary and sufficient qualification for constrained optimization, SIAM J. Appl. Math. 20 (1971), 164-172. MR 46 #3090.
  • 10. F. J. Gould and J. W. Tolle, A unified approach to complementarity in optimization, Report 7312, Graduate School of Business, Univ. of Chicago, February 1973.
  • 11. P. C. Haarhoff and J. D. Buys, A method for the optimization of a nonlinear function subject to nonlinear constraints, Comput. J. 13 (1970), 178-184. MR 43 #2832.
  • 12. M. R. Hestenes, Multiplier and gradient methods, Computing Methods in Optimization Problems, Vol. 2 (Proc. Conf., San Remo, 1968), Academic Press, New York, 1969, pp. 143-163. MR 41 #7508.
  • 13. M. R. Hestenes, Multiplier and gradient methods, J. Optimization Theory Appl. 4 (1969), 303-320. MR 42 #6690.
  • 14. T. L. Magnanti, Fenchel and Lagrange duality are equivalent, Math. Programming 7 (1974), 253-258. MR 51 #5012.
  • 15. O. L. Mangasarian, Unconstrained Lagrangians in nonlinear programming, SIAM J. Control 13 (1975), 772-791.
  • 16. O. L. Mangasarian, Nonlinear programming theory and computation, Handbook of Operations Research, Chapter 6 (Elmaghraby and Moder, editors), van Nostrand Reinhold, New York, 1973.
  • 17. W. Oettli, Bibliography on nonlinear programming, Mathematische Optimierung-Grundlagen und Verfahren (Blum and Oettli, editors), Springer-Verlag, Berlin and New York, 1975.
  • 18. J. M. Ortega and W. C. Rheinboldt, Iterative solution of nonlinear equations in several variables, Academic Press, New York, 1970. MR 42 #8686.
  • 19. M. J. D. Powell, A method for nonlinear constraints in minimization problems, Optimization (Sympos., Univ. Keele, 1968) (Fletcher, editor), Academic Press, London, 1969, pp. 283-298. MR 42 #7284.
  • 20. M. J. D. Powell, A view of unconstrained optimization, C.S.S. 14, Computer Science and Systems Division, Atomic Energy Research Establishment, Harwell, Oxfordshire, England, January 1975.
  • 21. R. T. Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, N. J., 1970. MR 43 #445.
  • 22. R. T. Rockafellar, Augmented Lagrange multiplier functions and duality in nonconvex programming, SIAM J. Control 12 (1974), 268-285.
  • 23. R. T. Rockafellar, A dual approach to solving nonlinear programming problems by unconstrained optimization, Math. Programming 5 (1973), 354-373. MR 51 #7634.
  • 24. J. Stoer and C. Witzgall, Convexity and optimization in finite dimensions. I, Springer-Verlag, Berlin and New York, 1970. MR 44 #3707.
  • 25. P. Wolfe, A method of conjugate subgradients for minimizing nondifferentiable functions, Mathematical Programming Study, no. 3, Nondifferentiable Optimization, North-Holland, Amsterdam, 1975, pp. 145-173.